I had Restylane injection to my lips on Wednesday. My bottom lip is uneven. Is this swelling or an uneven injection? (photo)

Doctor Answers 8

Uneven lips after Restylane injection

Restylane is a common option for lip injection. Other cosmetic lip fillers include Juvederm and Belotero. Any of the lip fillers can have unevenness, especially early after treatment. Most asymmetry is usually from swelling or bruising, which settles over time. Your photographs suggest very early after treatment and lips that are still swollen and bruised, so waiting is the likely the best option at this time. If you haven't already, then speak with your plastic surgeon or dermatologist to review options with you.

Best,
Dr. Chaboki


Washington DC Facial Plastic Surgeon
4.9 out of 5 stars 79 reviews

Lip Injections and swe

It is very important to find a skilled injector for the best cosmetic results for lip and facial injections.  It appears that you are very bruised and swollen from the injections.  I would wait two weeks to see if the swelling dissipates and return to my treating dermatologist for assessment.

I had Restylane injection to my lips on Wednesday. My bottom lip is uneven. Is this swelling or an uneven injection?

I hope it is swelling, but only a few days. Might start PO steroids or Medrol dose pack with steroid injection....

Swelling of the lips post injection

You can expect some swelling of the lips following filler injections.  The swelling is not always symetrical and therefor your lips may appear uneven until the swelling subsides.   If in a week the lips continue to appear uneven, consult with your injector for possible Hyaluronidase treatment to the area which appears to be too prominent.  I would also use caution if you are considering having more filler placed in your lips at this time.

Philip S. Schoenfeld, MD, FACS
Chevy Chase Facial Plastic Surgeon
4.7 out of 5 stars 25 reviews

Lips after Restylane-swelling or uneven

It is impossible to tell what your lips will lok like at this point. You need to wait until all swelling and bruising is resoved. If your lips still feel tender when you touch them then they are not yet settled down. Wait about a weeek and if not happy , go back and talk to your doctor. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 18 reviews

Lip swelling after filler injection

Most patients find that the lips in particular swell after filler injection typically 48-72hrs. Assuming you had an expert injector such as a dermatologist treat you, then very likely it is simply swelling rather than uneven injection. Try an antihistamine like benadryl or cetirizine in the meantime, and go back to see your dermatologist by day 5 if the swelling isn't gone. There may also be some deep bruising that you can't see.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
4.9 out of 5 stars 44 reviews

Bottom lip uneven after Restylane injection to lips

It is impossible to know if the unevenness of your lower lip is due to swelling or more Restylaine.  It could be due to either issue but I would recommend waiting a week or so for the swelling to resolve and then you will have a better idea of any possible difference between sides.  I would say it would more likely be due to swelling, so chances are it will look even with more time.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Hard to say

you should see the doctor that gave you the injections to see if it is just swelling or if you could be having an allergic reaction. Some swelling is certainly normalis also important to remember that your lower lip should be one and a half times the size of the upper lip. If that ratio is not kept your lips will look funny

Vicki J. Levine, MD
New York Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.